Indian Journal of Psychological Medicine

CASE REPORT
Year
: 2017  |  Volume : 39  |  Issue : 5  |  Page : 695--697

Baclofen overdose presenting as psychosis with catatonia


Abhinav Nahar1, Mukku Shiva Shanker Reddy2, Bhaskaran Andi Subramaniyam2, Harish Thippeswamy2, Prabha S Chandra2, Santosh Kumar Chaturvedi2 
1 Centre for Brain Research IISC, Bengaluru, Karnataka, India
2 Department of Psychiatry, National Institute of Mental Health and Neurosciences, Bengaluru, Karnataka, India

Correspondence Address:
Harish Thippeswamy
Department of Psychiatry, National Institute of Mental Health and Neurosciences, Bengaluru - 560 029, Karnataka
India

Baclofen is a centrally acting gamma-aminobutyric acid receptor agonist with many therapeutic uses in neurology and psychiatry. An overdose of baclofen is known to cause serious side effects such as encephalopathy, seizures, respiratory depression, and delirium. Association of baclofen with psychosis has also been reported. In this case report, we are highlighting the manifestation of catatonic features in addition to psychosis following baclofen overdose.


How to cite this article:
Nahar A, Shanker Reddy MS, Subramaniyam BA, Thippeswamy H, Chandra PS, Chaturvedi SK. Baclofen overdose presenting as psychosis with catatonia.Indian J Psychol Med 2017;39:695-697


How to cite this URL:
Nahar A, Shanker Reddy MS, Subramaniyam BA, Thippeswamy H, Chandra PS, Chaturvedi SK. Baclofen overdose presenting as psychosis with catatonia. Indian J Psychol Med [serial online] 2017 [cited 2019 Jul 23 ];39:695-697
Available from: http://www.ijpm.info/article.asp?issn=0253-7176;year=2017;volume=39;issue=5;spage=695;epage=697;aulast=Nahar;type=0